Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do persistent lower abdominal cramps indicate?

Answered by
Dr.
Dr. Manjunath Metri

General Surgeon

Practicing since :2005

Answered : 382 Questions

default
Posted on Sat, 3 Jun 2017 in Abdominal Pain
Question: Two nights ago, I woke up several times with cramping in my middle, lower abdomin. Since then, it has not gone away or decreased in intensity. I would say it's a mild to moderate constant cramp made worse when I have to have a bowel movement, which the urge not go seems to have increased over the past day or so. It hurts significantly more to sit on a chair and it hurts slightly more to stand. The best position is to lay on one of my sides. When I push in on any part of my lower abdomin and release quickly, it sends a stabbing pain in the area I push; it is the same pain whether pushing on either sides or the middle.

At first, I thought it was prolapse of my uterus as I have experienced that in the past, but because it is made worse when I have a bowel movement urge, I am beginning to think maybe it is something else. Any thoughts?
doctor
Answered by Dr. Manjunath Metri 15 minutes later
Brief Answer:
Need further details

Detailed Answer:
Hello XXXX, I thank you for posting your query here..
Welcome to HealthcareMagic...

I will analyze all your points below..
Please note

1. So you have pain abdomen since 2 days

2. Pain increases on sitting and standing.

3. You can elicit tenderness, by pressing on the abdomen and experiencing pain.

4. No, it does not seem like uterine cause.

Please answer the following questions...
1. Do you have any vomiting or Nausea associated?
2. Any loose stools?
3. Relationship of pain with respect to food.
4. Any Alcohol intake?

Please get back to me with these answers so that I can assist you better.
Awaiting..


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Manjunath Metri 35 minutes later
1. No vomiting or nausea. Maybe a small loss of appetite, but nothing significant.
2. No loose stool.
3. No change based on dietary intake.
4. I did have alcohol both of the last two evenings.
doctor
Answered by Dr. Manjunath Metri 5 minutes later
Brief Answer:
maybe it's Acute Gastritis

Detailed Answer:
Hello, XXXX..
Welcome back.
Thank you for following up.

I feel you are suffering from 2 possibilities:
1. Acute Gastritis due to alcohol intake.
2. Acute Pancreatitis again due to alcohol.

But, most of the times, it will be option 1.

Please follow these advices:

A. Avoid alcohol
B. Drink lot of water
C. Start an antacid/Proton Pump Inhibitor (eg. Omeprazole/Pantoprazole once daily), these drugs are quite effective and will take care of your pain.
D. Avoid, spicy or smoked food, reduce coffee or tea.

Hope this helps, and I will be happy to help if you need further assistance.

Take care...
You can contact me directly at http://bit.ly/askdrmetri


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Manjunath Metri 8 minutes later
Thank you!
doctor
Answered by Dr. Manjunath Metri 1 minute later
Brief Answer:
Most Welcome

Detailed Answer:
Happy to help..
Take care.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics ,  

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh